Although the co-occurence of metastatic melanoma and vitiligolike depigmentation is well known, the complete causal relationship remains controversial.1 Antimelanoma antibodies may cross-react with antigens on normal melanocytes causing vitiligolike depigmentation that correlates with the extent and activity of disease.1 We herein describe the case of a young female patient who was living in Minsk during the Chernobyl nuclear disaster. The patient developed a giant primary amelanotic melanoma of the back that subsequently metastasized, and she developed classic vitiligolike depigmentation.
Silver EA, Hofmann AE, Williams D, Srolovitz H, Tahiri Y, Khanna M. Large Amelanotic Melanoma and Vitiligo. Arch Dermatol. 2009;145(10):1198–1199. doi:10.1001/archdermatol.2009.249
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: